Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 7, NWS Corpus Christi, TX

February 16, 20067 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Feb 16, 2006, 6:33 AM CST for 7 counties in Texas. It took effect at Feb 16, 2006, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2006, 6:33 AM CST (12:33 UTC)
In effect from
Feb 16, 2006, 12:00 PM CST
Expired
Feb 16, 2006, 6:00 PM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 23 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-448 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 161233
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
633 AM CST THU FEB 16 2006

TXZ241>247-162045-
/O.NEW.KCRP.WI.Y.0007.060216T1800Z-060217T0000Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...
PORT LAVACA...PORT OCONNOR...SEADRIFT
633 AM CST THU FEB 16 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

STRONG SOUTH WIND ALOFT...IN RESPONSE TO A LOW PRESSURE SYSTEM TO THE
NORTHWEST...WILL OCCUR. AS TEMPERATURES RISE TODAY...A PORTION OF THIS
AIR WILL MIX TOWARD THE SURFACE. BY THIS AFTERNOON...SUSTAINED SOUTH
WIND OF 25 TO 35 MPH WILL DEVELOP OVER THE COASTAL BEND.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

AFFECTED RESIDENTS SHOULD SECURE OUTDOOR ITEMS...SUCH AS LAWN
FURNITURE AND GARBAGE CANS...THAT CAN BE BLOWN AROUND BY THE
STRONG WIND AND POSSIBLY CAUSE INJURY. MOTORISTS...ESPECIALLY
THOSE DRIVING HIGH PROFILE VEHICLES...SHOULD DRIVE CAREFULLY AS
STRONG WIND MAY CONTRIBUTE TO DRIVING DIFFICULTIES. CONSTRUCTION
WORKERS SHOULD USE EXTREME CAUTION DUE TO EVEN HIGHER WIND SPEED
ALOFT.

$$

87

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 16, 3:59 AM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Feb 16, 3:59 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
359 AM CST THU FEB 16 2006

.SHORT TERM (TODAY THROUGH FRIDAY)...NAM/GFS/UKMET/ECMWF CONSISTENT
WITH RESPECT TO THE UPPER PATTERN DRG THE PD...WHICH IS NOT TOO
FAVORABLE FOR A FROPA OVR THE CWFA. HWR...BASED ON THE DENSITY OF
THE AIRMASS...CONCUR WITH THE NAM/GFS THAT THE FRONT WL ENTER THE
REGION FRIDAY. CONVECTIVE PARAMETERIZATIONS FROM NAM/GFS INDICATE
PCPN ALG THE FRONT FRIDAY OVR THE CWFA. ALTHOUGH UPPER FORCING WL BE
LACKING...FEEL THAT MSTR/MSTR CONVERGENCE ALG THE FRONT WILL BE
SUFFICIENT FOR ISOLD/SCT CONVECTION OVR THE ERN CWFA FRI AFTN. OWING
TO RECENT WIND MAGNITUDES ALOFT/EXPECTED SFC PRESSURE
GRADIENT/VERTICAL MIXING...EXPECT AT LEAST BREEZY CONDITIONS OVR THE
ERN CWFA THIS AFTN...ALG WITH SCA OVR THE WATERS. DO NOT EXPECT
TEMPS TO INCREASE MUCH OVR THE NRN CWFA OWING TO THE FROPA. MVFR/IFR
CEILINGS EXPECTED THIS MORNING. MVFR/IFR VISIBILITIES OWING TO
PATCHY FOG EARLY FRIDAY IN ADVANCE OF THE FRONT.

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...GFS HAS COME BACK IN
LINE WITH NAM WITH REGARDS TO FRONTAL TIMING. BY FRIDAY EVENING
THE FRONT WILL BE THRU THE SRN CWA AND PUSHING SLOWLY OFFSHORE
THROUGH THE COASTAL WATERS. UPGLIDE WILL COMMENCE OVER THE
SHALLOW COLD AIRMASS FRI NIGHT AND PERSIST THRU SAT AND SAT NIGHT
(STRONGEST DURING THE NIGHT PERIODS) RESULTING IN CHANCES FOR
LIGHT RAIN. HAVE BOOSTED POPS SLIGHTLY UPWARDS FROM FRI NIGHT
THRU SAT NIGHT. HAVE UNDERCUT THE GFS MOS TEMPS ON SAT...AND MAY
NEED TO LOWER EVEN FURTHER TOWARDS THE NAM GUIDANCE GIVEN ITS
TRADITIONAL BETTER HANDLING OF SHALLOW COLD AIRMASSES. TEMPS FOR
THE MOST PART WILL NOT MAKE IT OUT IF THE MID 50S ON SAT (POSSIBLY
COLDER IN THE UPPER 40S SHOULD NAM MOS VERIFY).

CHANCES FOR RAIN WILL END SUNDAY MORNING AS FRONT LIFTS BACK
NORTH. STILL A CHANCE FOR PATCHY TO AREAS OF FOG FORMING LATE
SUN NIGHT/EARLY MON MORNING. GFS AND ECMWF HAVE BACK OFF ON THE
STRENGTH OF THE NEXT FRONT MON NIGHT INTO TUE. HAVE ADJUSTED TEMPS
ACCORDINGLY BUT KEPT SLIGHT CHANCES FOR LIGHT RAIN IN THE FORECAST
ON TUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    80  63  71  49  54  /   0   0  20  50  30
VICTORIA          78  59  63  42  50  /   0   0  30  50  30
LAREDO            87  62  65  49  57  /   0   0  10  40  20
ALICE             86  61  68  46  54  /   0   0  20  50  30
ROCKPORT          74  64  69  49  55  /   0   0  20  50  30
COTULLA           86  59  59  44  54  /   0   0  10  50  20
KINGSVILLE        84  63  73  49  56  /   0   0  20  50  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     AND WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
     NM.

     SMALL CRAFT ADVISORY FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...AND BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR.

&&

WC/87...SHORT-TERM
JR/76...LONG-TERM
Hazardous weather outlook, Feb 16, 5:46 AM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 AM CST THU FEB 16 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-171200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
546 AM CST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE BAYS AND COASTAL
WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED

87/76

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.